Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 69, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 16, 2001, 4:21 PM CDT for Divide County, North Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2001, 4:21 PM CDT (21:21 UTC)
- Expired
- Jul 16, 2001, 5:25 PM CDT
- In force
- 64 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
County Divide County, ND
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 162123 SVRISN NDC023-162225- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILLISTON ND 421 PM CDT MON JUL 16 2001 THE NATIONAL WEATHER SERVICE IN WILLISTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DIVIDE COUNTY IN NORTHWESTERN NORTH DAKOTA * UNTIL 525 PM CDT * AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHEAST OF CROSBY... MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CROSBY AT 430 PM CDT DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! THOMSON &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:05 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 16, 3:05 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CDT MON JUL 16 2001 SFC TROUGH BOUNDARY FROM NWRN ND TO NEAR BIS AND MBG REMAINS OVER THE AREA OVERNIGHT. DWPTS REMAIN IN THE 60S TO LOWER 70S THIS EVE...AND FCST SOUNDINGS INDICATE STNS REACHING CONVECTIVE TEMPS THIS AFTN/EVE...EXCEPT BIS AREA. TSTMS HAVE FORMED IN SASKATCHEWAN JUST EAST OF SFC BOUNDARY AND ARE BEGINNING TO FORM SEWD ALONG IT. WL PUT TSTM CHC IN FOR THE EVE ALONG BOUNDARY AND EWD. ETA IS THE ONLY MODEL THAT BRINGS A WEAK VORT INTO SRN ND THIS AFTN AND KEEPS IT THERE OVERNIGHT...SO ATTM THINKING AFTN HEATING ALONG BOUNDARY IS THE KICKER FOR TSTM ACTIVITY TONIGHT (EVE HOURS)...BUT MAINLY ALONG AND NORTHEAST OF THE SFC BOUNDARY. OTHER MODELS INDICATE NVA OVER SWRN/S CNTRL ND TONIGHT...AND SW OF SFC BOUNDARY SCT CU ARE NOT DEVELOPING VERTICALLY. UNLESS THIS CHANGES OVER THE NEXT HOUR WL KEEP POPS OUT OF SWRN ND...OR PUT ONLY A SLGHT CHC. JMS AREA MAY RECEIVE REMNANTS OF EVE/OVERNIGHT ACTIVITY IN ERN SD. DRY AIR MOVES INTO WRN ND ON TUE AS PAC AIR PUSHES IN. THIS DWPT DIFF WOULD SERVE AS A SFC CONVERGENCE ZONE ON TUE FOR CONVECTION. CAPES HIGH AND LIS NEGATIVE THROUGHOUT FCST PERIOD. INSTABILITY IN PLACE...SO LOOKING FOR FORCING OR HEATING/CONVECTIVE TEMPS. ONLY SHORTWAVE IN THE STA ON TUE IS A VORT IN SD AFFECTING SRN ND IN THE AFTN. HOWEVER...PREV MENTIONED SFC BOUNDARY IN PLACE AND CONVECTIVE TEMPS ARE REACHED BY 00Z WED. WL PUT AFTN POPS IN. TUE NIGHT A VORT OR TWO MOVES SW TO NE ACROSS THE REGION AND SFC DWPT BOUNDARY REMAINS. BEST CHC SHOULD BE BIS/JMS WI VORT PLACEMENT. ON WED DWPT POOLING BRINGS HIGH DWPTS BACK TO NWRN ND AND VORT ACTIVITY SHIFTS TO NRN ND. WED NIGHT AVN SHOWS STRONG VORT IN CNTRL SD MOVING NEWD OVERNIGHT AND BIS/JMS SHOULD HAVE THE BEST CHC TSTMS. THE EXTENDED MODELS KEEP THE H500 SWLY FLOW OVER ND THROUGH SAT AND SAT NIGHT...THEN FLOW BECOMES ZONAL FOR SUN/MON. WL PUSH BACK DRY WORDING TO SUN AND MON...WITH CHC TSTMS EACH DAY UNTIL THEN. .BIS...NONE. VINING
In the hours before
Special weather statement, Jul 16, 1:55 PM CDT, 2 hours 26 minutes before
NDZ001-161955- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 155 PM CDT MON JUL 16 2001 LOCAL RADAR IN WILLISTON INDICATES AN ISOLATED THUNDERSTORM IN EXTREME NORTHEASTERN DIVIDE COUNTY...ABOUT 5 MILES NORTHWEST OF NOONAN. THE STORM IS NEARLY STATIONARY AND MAY PRODUCE A PERIOD OF HEAVY RAIN...GUSTY WINDS AND DANGEROUS LIGHTNING BEFORE SLOWLY MOVING EAST OUT OF THE COUNTY. THOMSON
Special weather statement, Jul 16, 3:41 PM CDT, 40 minutes before
NDZ001-162145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 341 PM CDT MON JUL 16 2001 LOCAL RADAR INDICATES AN ISOLATED THUNDERSTORM ABOUT 10 MILES NORTHWEST OF AMBROSE...ON THE BORDER BETWEEN DIVIDE COUNTY AND SASKATCHEWAN. THE STORM IS NEARLY STATIONARY. PEOPLE IN EXTREME NORTH CENTRAL DIVIDE COUNTY MAY SEE HEAVY RAIN...DANGEROUS LIGHTNING AND GUSTY WINDS FROM THIS STORM. THOMSON
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:57 AM CDT | Flash Flood Warning | BIS | Sioux | 3 hr |
| Jul 16, 2:45 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 45 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.